The first eigenvalue of a spherical cap

Mark A Pinsky*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

We find upper and lower bounds for the first eigenvalue of the Laplacian on the two-sphere from which a disk has been removed, with Dirichlet conditions imposed on the resulting boundary. When the radius of the disk tends to zero our lower bound is sharper than that obtained by Del Grosso, Gerardi, and Marchetti in the preceding paper.

Original languageEnglish (US)
Pages (from-to)137-139
Number of pages3
JournalApplied Mathematics & Optimization
Volume7
Issue number1
DOIs
StatePublished - Mar 1 1981

ASJC Scopus subject areas

  • Applied Mathematics
  • Mathematics(all)

Fingerprint Dive into the research topics of 'The first eigenvalue of a spherical cap'. Together they form a unique fingerprint.

Cite this